Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 36, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 30, 2009, 3:29 PM EDT. It took effect at Apr 30, 2009, 8:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2009, 3:29 PM EDT (19:29 UTC)
- In effect from
- Apr 30, 2009, 8:00 PM EDT
- Expired
- May 1, 2009, 6:00 PM EDT
- In force
- 22 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
330 WHUS71 KBUF 301929 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 329 PM EDT THU APR 30 2009 ...GUSTY WINDS TONIGHT... .A WARM FRONT WILL CROSS THE AREA THIS EVENING...FOLLOWED BY A COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE TONIGHT AND INTO FRIDAY MORNING BEFORE VEERING TO WEST AND DIMINISHING DURING FRIDAY. LOZ044-045-010330- /O.NEW.KBUF.SC.Y.0036.090501T0000Z-090501T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 329 PM EDT THU APR 30 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY. A WARM FRONT WILL CROSS THE AREA THIS EVENING...FOLLOWED BY A COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE TONIGHT AND INTO FRIDAY MORNING BEFORE VEERING TO WEST AND DIMINISHING DURING FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-040-041-LOZ042-043-010330- /O.NEW.KBUF.SC.Y.0036.090501T0000Z-090501T2200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 329 PM EDT THU APR 30 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT FRIDAY. A WARM FRONT WILL CROSS THE AREA THIS EVENING...FOLLOWED BY A COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE TONIGHT AND INTO FRIDAY MORNING BEFORE VEERING TO WEST AND DIMINISHING LATER FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-010330- /O.NEW.KBUF.SC.Y.0036.090501T0000Z-090501T2200Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 329 PM EDT THU APR 30 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT FRIDAY. A WARM FRONT WILL CROSS THE AREA THIS EVENING...FOLLOWED BY A COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE TONIGHT AND INTO FRIDAY MORNING BEFORE VEERING TO WEST AND DIMINISHING LATER FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
845 WHUS71 KBUF 010207 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1007 PM EDT THU APR 30 2009 ...GUSTY WINDS TONIGHT... .A WARM FRONT WILL CROSS THE AREA OVERNIGHT...FOLLOWED BY A COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS OVERNIGHT AND CONTINUE INTO FRIDAY MORNING BEFORE VEERING TO WEST AND DIMINISHING FRIDAY AFTERNOON. LOZ044-045-011015- /O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1007 PM EDT THU APR 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. A WARM FRONT WILL CROSS THE AREA OVERNIGHT...FOLLOWED BY A COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL AVERAGE 15 TO 25 KNOTS OVERNIGHT AND FRIDAY MORNING BEFORE VEERING TO WEST AND DIMINISHING DURING FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-040-041-LOZ042-043-011015- /O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T2200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1007 PM EDT THU APR 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY. A WARM FRONT WILL CROSS THE AREA OVERNIGHT...FOLLOWED BY A COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL AVERAGE 15 TO 25 KNOTS OVERNIGHT INTO FRIDAY MORNING BEFORE VEERING TO WEST AND DIMINISHING LATER FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-011015- /O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T2200Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1007 PM EDT THU APR 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY. A WARM FRONT WILL CROSS THE AREA OVERNIGHT...FOLLOWED BY A COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE TONIGHT INTO FRIDAY MORNING BEFORE VEERING TO WEST AND DIMINISHING LATER FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
003 WHUS71 KBUF 010806 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 406 AM EDT FRI MAY 1 2009 LOZ044-045-011615- /O.EXT.KBUF.SC.Y.0036.000000T0000Z-090501T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 406 AM EDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-040-041-LOZ042-043-011615- /O.EXT.KBUF.SC.Y.0036.000000T0000Z-090501T1800Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 406 AM EDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-011615- /O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T2200Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 406 AM EDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
780 WHUS71 KBUF 011403 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1003 AM EDT FRI MAY 1 2009 LEZ020-011515- /O.CAN.KBUF.SC.Y.0036.000000T0000Z-090501T1800Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1003 AM EDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE SUBSIDED. $$ LOZ044-045-011800- /O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1003 AM EDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-LOZ042-043-011800- /O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1003 AM EDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-012200- /O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T2200Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1003 AM EDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
532 WHUS71 KBUF 011758 AAA MWWBUF URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 158 PM EDT FRI MAY 1 2009 LEZ040-041-LOZ042-043-011900- /O.CAN.KBUF.SC.Y.0036.000000T0000Z-090501T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 158 PM EDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE SUBSIDED. $$ LOZ044-045-012100- /O.EXT.KBUF.SC.Y.0036.000000T0000Z-090501T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 158 PM EDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-012200- /O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T2200Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 158 PM EDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
651 WHUS71 KBUF 011948 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 348 PM EDT FRI MAY 1 2009 LOZ044-045-012100- /O.CAN.KBUF.SC.Y.0036.000000T0000Z-090501T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 348 PM EDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ SLZ022-024-012200- /O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T2200Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 348 PM EDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 12:53 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 30, 12:53 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1253 PM EDT THU APR 30 2009 .SYNOPSIS... LOW PRESSURE CENTERED OVER THE CENTRAL MISSISSIPPI VALLEY THIS MORNING WILL MOVE QUICKLY NORTHEAST TODAY. AN ASSOCIATED WARM FRONT WILL APPROACH US FROM THE SOUTHWEST THIS AFTERNOON AND CROSS THE AREA TONIGHT. A TRAILING COLD FRONT WILL THEN MOVE ACROSS THE REGION FRIDAY. COOLER AND DRIER AIR WILL FOLLOW THE FRONT AS HIGHER PRESSURE BUILDS IN. THE FIRST WEEKEND OF MAY WILL FEATURE COOL DAYS BUT LITTLE CHANCE OF ANY RAIN. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1045 AM...SURFACE ANALYSES SHOWED THAT LOW PRESSURE WAS LOCATED OVER NORTH CENTRAL ILLINOIS...WITH ITS ATTENDANT WARM FRONT DRAPED SOUTHEASTWARD ACROSS THE OHIO VALLEY. IN CONJUNCTION WITH THIS FEATURE AND THE NOSE OF AA PRONOUNCED 40-50 KT LOW LEVEL JET...A LARGE AREA OF RAIN AND EMBEDDED THUNDER WAS LOCATED ACROSS INDIANA AND WESTERN OHIO. IN ADVANCE OF THIS MAIN AREA OF PRECIP...ANOTHER WEAKENING AREA OF LIGHTER SHOWERS WAS SLOWLY LIFTING NORTHEAST ACROSS OHIO...WITH THE LEADING EDGE OF THIS JUST ABOUT TO A KCLE-KCAK LINE...OR ROUGHLY COINCIDENT WITH THE EDGE OF THE MAIN CLOUD SHIELD ASSOCIATED WITH THE SURFACE LOW. FARTHER TO THE NORTH AND EAST...MUCH OF THE CLOUD COVER FROM EARLIER THIS MORNING HAS THINNED OUT NICELY FROM EASTERN LAKE ERIE ACROSS NEW YORK STATE...WITH THE EXCEPTION OF SOME LINGERING LOW CLOUDS ACROSS THE SOUTHERN TIER. THIS IS ALLOWING THE BULK OF THE REGION TO RECIEVE SOME BONUS SUNSHINE THIS MORNING. GIVEN THE INCREASED AMOUNT OF SUN AND THE NOTABLY SLOWER THAN FORECAST NORTHEASTWARD MOVEMENT OF THE PRECIP...THE MAIN FOCUS OF THE ALREADY-ISSUED MORNING UPDATE WAS TO BOOST TEMPERATURES ACROSS A LARGE PORTION OF THE FORECAST AREA...AND TO SLOW DOWN THE ARRIVAL OF THE PRECIP BY SEVERAL HOURS...AS WELL AS SHARPEN UP THE POP GRADIENT FOR THE AFTERNOON. WITH REGARD TO TEMPERATURES...IT APPEARS THAT MUCH OF THE AREA WILL RECEIVE AT ANOTHER 3-4 HOURS OF AT LEAST SOME PARTIAL SUNSHINE BEFORE THE MAIN CLOUD SHIELD ASSOCIATED WITH THE LOW BEGINS SPREADING IN FROM THE WEST DURING THE AFTERNOON. IN CONJUNCTION WITH A SOUTHERLY DOWNSLOPE FLOW AND 850 MB TEMPS OF +8 TO +9C...THIS SHOULD EASILY YIELD HIGH TEMPERATURES AROUND THE 70 DEGREE MARK ACROSS THE LAKE PLAINS. READINGS WILL BE A LITTLE BIT COOLER ACROSS THE HIGHER TERRAIN...WITH THE COOLEST TEMPS /L60S/ FOUND ACROSS INTERIOR SECTIONS OF THE SOUTHERN TIER WHERE LOWER CLOUDS WILL LIKELY CONTINUE TO PERSIST. AS FOR POPS...BASED ON RADAR TRENDS...HAVE REMOVED ALL LIKELY AND CATEGORICAL POPS FROM THE FORECAST UP UNTIL 19Z...THEN ONLY SLOWLY SPREAD THESE NORTH AND EAST ACROSS THE WESTERN THIRD OF THE AREA THROUGH THE LATE AFTERNOON HOURS...REACHING WESTERN MONROE AND ONTARIO COUNTIES BY 6 PM. AGAIN...THIS REPRESENTS A SEVERAL HOUR DELAY FROM PREVIOUS CONTINUITY...WHICH IS SUPPORTED BY THE NEWLY ARRIVED 12Z NAM GUIDANCE. THATS IT FOR NOW...THE EARLY MORNING NEAR TERM DISCUSSION FOLLOWS BELOW IN ITS ENTIRETY. 07Z SURFACE ANALYSIS SHOWS SURFACE HIGH PRESSURE EXTENDING FROM NORTHERN NEW ENGLAND DOWN THE EASTERN SEABOARD. THIS HIGH WILL CONTINUE TO RETREAT OFF THE NEW ENGLAND COAST TODAY WITH DEEP SOUTHERLY RETURN FLOW STEADILY INCREASING. MID LEVEL WAA ALREADY UNDERWAY WITH EXTENSIVE MID AND HIGH CLOUD PUSHING EAST ACROSS THE LOWER GREAT LAKES. THE HIGH CLOUDS WILL CONTINUE TO INCREASE AND THICKEN THROUGH THE MORNING. MAIN CONCERN FOR THE NEAR TERM PERIOD WILL BE TIMING AND INTENSITY OF PRECIP FOR THIS AFTERNOON AND TONIGHT. 00Z MODEL GUIDANCE IS IN GOOD AGREEMENT WITH THE TIMING/AMPLITUDE OF IMPORTANT FEATURES AND MASS FIELDS. A STRONG CONVECTIVELY MODULATED MID LEVEL SHORTWAVE... NOW EVIDENT IN MOISTURE CHANNEL IMAGERY AND OBJECTIVE RUC ANALYSIS CROSSING THE MID MISSISSIPPI VALLEY...IS FORECAST TO RACE ENE ACROSS THE LOWER GREAT LAKES BY THIS EVENING. A WEAK SURFACE LOW OVER THE CENTRAL HIGH PLAINS AT 07Z WILL FOLLOW A SIMILAR EVOLUTION... REACHING THE LOWER LAKES BY MID TO LATE EVENING. LARGE SCALE FORCING FOR ASCENT WILL QUICKLY INCREASE IN ADVANCE OF THESE FEATURES LATER THIS AFTERNOON. A VERY STRONG 65-70 KNOT SOUTHWESTERLY LOW LEVEL JET IS FORECAST BY BOTH THE NAM AND GFS TO CROSS THE LOWER GREAT LAKES REGION THIS EVENING. LOW LEVEL MASS/MOISTURE CONVERGENCE WILL BE MAXIMIZED ON THE NOSE OF THIS LOW LEVEL JET...AND SHOULD SUPPORT A 3-5 HOUR PERIOD OF STEADY MODERATE RAIN. EXPECT A START TIME OF MID TO LATE AFTERNOON ACROSS WESTERN NY...QUICKLY SPREADING EAST TO START ACROSS THE NORTH COUNTRY BY MID EVENING. FOLLOWING THIS INITIAL SURGE OF LOW LEVEL JET INDUCED FORCING... THERE APPEARS TO BE A WELL DEFINED BREAK IN THE MODEL GUIDANCE LATER TONIGHT. THIS WOULD MAKE SENSE GIVEN THE PATTERN EVOLUTION...AND WILL QUICKLY DIMINISH POPS BACK TO CHANCE OVERNIGHT BEHIND THE LOW LEVEL JET. TOWARDS FRIDAY MORNING THE NEXT FORCING MECHANISM APPROACHES IN THE FORM OF A SURFACE COLD FRONT AND MID LEVEL SHORTWAVE NOW OVER THE DAKOTAS. EXTENSIVE LOW/MID LEVEL MOISTURE WILL STILL BE IN PLACE ACROSS THE REGION FOR THIS FORCING TO WORK ON...AND EXPECT AN INCREASE AGAIN IN SHOWER COVERAGE AND INTENSITY TOWARDS DAYBREAK FRIDAY. OVERALL QPF FOR THE LATE AFTERNOON THROUGH TONIGHT PERIOD LOOKS TO AVERAGE A HALF TO THREE QUARTERS OF AN INCH. THUNDER POTENTIAL THROUGH THE PERIOD LOOKS QUITE LIMITED...WITH EXTENSIVE CLOUD COVER AND STRATIFORM PRECIP LIMITING POTENTIAL FOR DESTABILIZATION. NAM POINT SOUNDINGS SHOW SOME VERY LIMITED ELEVATED CAPE...AND GIVEN THE QUALITY OF FORCING WILL CONTINUE WITH MENTION OF SLIGHT CHANCE THUNDER TO COVER POTENTIAL FOR ISOLATED EMBEDDED STORMS...BUT OVERALL COVERAGE SHOULD REMAIN SPARSE. THICKENING CLOUDS AND EVENTUALLY PRECIP WILL OFFSET THE SIGNIFICANT LOW LEVEL WAA TODAY...BUT TEMPS SHOULD STILL RECOVER TO NEAR SEASONAL AVERAGES WITH HIGHS IN THE 60S. WITH A WARM/MOIST AND WELL MIXED AIRMASS IN PLACE TONIGHT...TEMPS WILL STAY UP WITH LOWS ONLY IN THE MID TO UPPER 50S OR EVEN CLOSE TO 60F OVERNIGHT. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... A FAIRLY DEEP SURFACE LOW CENTERED OVER WESTERN QUEBEC FRIDAY MORNING WILL CONTINUE TO DEEPEN AS IT MOVES NORTHEAST. AN ASSOCIATED COLD FRONT WILL MOVE EAST ACROSS OUR CWA DURING THE DAY WITH 850 MB TEMPERATURES DROPPING FROM AROUND 10C IN THE MORNING TO 2C TO 4C BY EVENING. POPS WILL DECREASE FROM WEST TO EAST FROM CATEGORICAL TO LIKELY TO CHANCE AS THE FRONT PUSHES EAST. THERE IS ENOUGH INSTABILITY...ESPECIALLY WITH THE PASSAGE OF THE FRONT TO KEEP THE POTENTIAL FOR THUNDER IN THE FORECAST. ALTHOUGH THE STRONGEST LOW LEVEL JET WILL HAVE PUSHED THROUGH BY MORNING...IT WILL STILL BE A RATHER BREEZY DAY. POST COLD FRONTAL WEATHER FRIDAY NIGHT. GFS KEEPS US MAINLY DRY WHERE AS THE NAM STILL SPITS OUT A LITTLE MORE PRECIP. CONSIDERING THE CHANNELED VORTICITY AND CYCLONIC FLOW ALOFT WE WILL CARRY CHANCE POPS. THIS IS A DECREASE FROM CONTINUITY. && .LONG TERM /SATURDAY THROUGH THURSDAY/... BASED ON THE LATEST MODEL RUNS IT STILL APPEARS THAT THE COLD FRONT THAT WAS MENTIONED IN THE SHORT TERM DISCUSSION WILL LIE WELL TO OUR SOUTH THROUGH THE WEEKEND. WE WILL KEEP THE FORECAST COOL AND DRY AT THIS TIME ALTHOUGH THE GFS BRINGS THE PRECIP SHIELD CLOSE TO THE SOUTHERN TIER SATURDAY NIGHT. FORECAST CONFIDENCE DECREASES EARLY NEXT WEEK AS MODEL SOLUTIONS DIVERGE. THE 00Z RUNS OF THE GFS AND ECMWF ARE A LITTLE MORE IN LINE THAN PREVIOUS RUNS HOWEVER. BOTH NOW INDICATE AT LEAST A THREAT OF RAIN MONDAY NIGHT WITH THE GFS DEVELOPING THE SHORT WAVE AND ASSOCIATED SURFACE LOW MORE THAN THE ECMWF. GFS ENSEMBLES SHOW A PRETTY BIG SPREAD DURING THE TIME FRAME THOUGH SO NOTHING HIGHER THAN CHANCE POPS AT THIS TIME. CONSIDERING THE SPREAD IN THE ENSEMBLES WE WILL KEEP CHANCE POPS IN FOR TUESDAY AND WEDNESDAY. WE WILL ALSO KEEP TEMPERATURES NEAR SEASONAL NORMS FOR TUESDAY AND WEDNESDAY ALTHOUGH THIS IS SUBJECT TO CHANGE. BIG DIFFERENCES IN THE 850 MB TEMPERATURE FIELD FOR BOTH DAYS. THE ECMWF IS PROJECTING 850 MB TEMPERATURES OF PLUS 16C WEDNESDAY WHICH WOULD YIELD WELL ABOVE NORMAL HIGHS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AT 18Z MUCH OF THE REGION IS VFR WITH MID AND HIGH LEVEL CLOUDS. STUBBORN LOW CLOUDS REMAIN ACROSS INTERIOR SOUTHERN TIER WITH SOME MVFR CIGS. A STORM SYSTEM NEAR INDIANA AND SOUTHERN MICHIGAN WILL SPREAD RAIN ACROSS THE REGION FROM SOUTHWEST TO NORTHEAST LATER THIS AFTERNOON AND EVENING. THE HEAVIEST OF RAIN WILL BE ALONG THE NOSE OF THE 850H JET. THE AXIS OF THIS JET ALONG WITH THE HEAVIEST RAIN WILL BE JUST TO THE WEST OF THE REGION...HOWEVER WINDS 2K FEET ABOVE THE SFC WILL STILL GUST 50 TO 60 MPH THIS EVENING AND OVERNIGHT. UPSTREAM THERE HAS BEEN A FEW THUNDERSTORMS EMBEDDED WITHIN THE RAIN. AS THE PRECIPITATION ACTIVITY ENCOUNTERS A SLIGHTLY MORE STABLE AIR MASS OVER THE EASTERN GREAT LAKES...EXPECT THIS LIGHTNING ACTIVITY TO DIMINISH OVER THE REGION. HAVE NOT INCLUDED ANY THUNDERSTORMS IN THE TAFS AS THE PROBABILITY IS NOT GREAT ENOUGH TO WARRANT ANY TSRA AT THIS TIME. CIGS WILL BE SLOW TO LOWER THIS EVENING AS LOCAL CONDITIONAL CLIMATOLOGY SHOWS IFR CIGS WITH A SOUTH WIND TO BE VERY RARE. DOWNSLOPING OFF THE HIGHER TERRAIN IN A SOUTH WIND REGIME HELPS TO KEEP CIGS UP HIGHER THAN EXPECTED. HAVE HELD CIGS IN THE VFR RANGE FOR THE FIRST HALF OF THE PRECIP EVENT. ONCE THE WINDS BEGIN TO SHIFT TO THE SW LATER THIS EVENING...THE LOW LEVELS WILL BE ALLOWED TO FULLY SATURATE WITH CIGS DETERIORATING TO MVFR/IFR. AT KJHW IN THE HIGHER TERRAIN...EXPECT IFR TO COME IN MUCH QUICKER WITH THE MAIN BATCH OF RAIN. RAIN WILL TAPER TO SPOTTY SHOWERS OVERNIGHT. EXPECT LOW CLOUDS TO LINGER JUST PAST DAWN AND WITH MOISTURE LINGERING ALOFT...CIGS WILL SLOWLY IMPROVE FROM IFR TO MVFR/VFR THROUGH THE MORNING FRIDAY. FRIDAY NIGHT...IMPROVING TO VFR. SATURDAY THROUGH MONDAY...MAINLY VFR. TUESDAY...VFR/MVFR CHC SHOWERS. && .MARINE... WINDS WILL BE ON THE INCREASE FROM THE SOUTH TODAY AS LOW PRESSURE ADANACES NORTHEAST FROM THE MISSISSIPPI VALLEY. THE PRESSURE GRADIENT WILL TIGHTEN OVERNIGHT WITH WINDS SHIFT TO SOUTHWEST. EVEN WITH THE DECOUPLING EFFECT OF THE COLDER LAKE SURFACE THE WAVES MAY BUILD ENOUGH FOR SMALL CRAFT ADVISORIES FOR THE NEARSHORE AREAS OF LAKE ERIE BY LATE TONIGHT AND FRIDAY. && .CLIMATE... THE 2008-09 WINTER SNOWFALL SEASON SUMMARY HAS BEEN POSTED ON THE TOP NEWS OF THE DAY SECTION OF OUR WEBSITE (WWW.WEATHER.GOV/BUF). && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SAGE NEAR TERM...HITCHCOCK/JJR SHORT TERM...SAGE LONG TERM...SAGE/SFM AVIATION...HITCHCOCK/THOMAS MARINE...SAGE CLIMATE...SFM
Hazardous weather outlook, Apr 30, 4:39 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 439 AM EDT THU APR 30 2009 NYZ001>008-010>014-019>021-085-010845- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 439 AM EDT THU APR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-010845- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 439 AM EDT THU APR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.